67.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and feeling a bit lost

6 REPLIES 6
KMG
Member

Re: Tamoxifen and feeling a bit lost

Hi Helly,

 

Thanks for your reply. That is the brand that I have too so it’s encouraging hear you are not suffering side effects 2 weeks in.

 

I seem to have most of the usual menopause symptoms already so hopefully they won’t get any worse 🤞

 

Good luck with your recovery x

Crochet-Helly
Member

Re: Tamoxifen and feeling a bit lost

Hi Kate

 

So sorry to hear about your struggles, I just wanted to send a hug and let you know that I am a new Tamoxifen taker too. Im 39 and had lumpectomy, chemo and radio for grade 3, stage 1 invasive BC. Ive been given the Relon Chem brand and been taking them for 2 weeks now. I cant identify any new side effects to the ones caused by chemo yet ie fatigue, joint pains, stiffness and chemo brain oh and my libodo has left the building!

 

Hoping that as my body recovers and I get used to the tamoxifen things will settle down 

 

Thinking of you

Helly xx

KMG
Member

Re: Tamoxifen and feeling a bit lost

Hi Evie,

 

I wrote you a reply yesterday but now it’s disappeared?!  Thanks for replying.  I have a prosthesis but to wear it all day makes my foob sorer so I only use it now and then. 

Hopefully I’ll get to see my surgeon next time (in fact I will make sure I do). I don’t think he meant to come across as dismissive but it just took me aback a bit as my surgeon is completely the opposite.

 

Will def give the tablets a go - unfortunately I think I have one of the ‘cheap’ brands but we’ll see x

KMG
Member

Re: Tamoxifen and feeling a bit lost

Hi Wonky,

 

Thanks for your reply. I am only fairly small busted too, I use a bra with a pocket for my prosthesis as I’m worried they would just fall out of a crop top. Also I need something with straps to hoick up the good one to somewhere near the level of the other one. I’ll have a bit of a play around (I have more bras than M&S these days!) 

I’m on day three of pills now and will keep it up and see how I go. Thanks Kate x

Wonky
Member

Re: Tamoxifen and feeling a bit lost

Hi KMG, it doesn't help when the goal posts are changed, in this case by the registrar and it was insensitive.

As regards Tam, persevere! It protects us ( though I hate my daily reminder of that) and I think you should give it a chance to get into your system and see how your body likes it. I'm a bit achy, but its manageable.

Bras - a very personal thing and this may not suit you, but I wear the soft and stretchy crop-top bras from Asda. Very comfy, decent support and room to manoeuvre the boobs into position, plus prosthesis. I am small busted, so appreciate may not work for more endowed ladies. Hope this helps a little.

Evie-S
Community Champion

Re: Tamoxifen and feeling a bit lost

Hi KMG - I am sorry to read how you are feeling and what you have been through. First of all a big hug from me, I think we have spoken previously.

I hope I can reassure you a bit about Tamoxifen - I know it doesn’t work for everyone, but touch wood I have been ok with it. It’s hard to know what symptoms are menopausal and which come from Tamoxifen - I get hot flushes and some “dryness”, but probably would have got those anyway. My consultant said that side effects usually show themselves within the first couple of months and if you can get past those then things may settle. I don’t mean to offend anyone who is struggling with Tamoxifen, but I just want to show you that you may be ok with it. Definitely speak to your consultant if you have any issues. And be aware that different brands cause different side effects - they all have the same main ingredient but different fillers. My consultant doesn’t believe that, but I know of many people, and have read on here too, who can only tolerate certain brands.

I was warned that once I had finished active treatment I might feel lost without being seen by doctors all the time, and you are in that time now. So be gentle on yourself, take one day at a time - but could you go back to your lovely surgeon and see if she can help push your operation forward? She may be able to stand up to the bully registrar?

In the short term, I wonder if you could get one or two prosthesis to even things up when wearing clothes? I have an implant but it’s larger than my real breast, so I wear a prosthesis over my real one so I look even when wearing clothes. Your hospital should be able to supply these.

I’m happy to chat more if I can help at all - I’m not sure if any of the above helps, but I didn’t want to read and click past.

Evie xx

KMG
Member

Tamoxifen and feeling a bit lost

Hi all, 

Wasn’t sure where to post this but is sort of surgery related so here goes. Had 2 excisions and then full left MX with immediate permanent implant recon in June this year. Got cellulitis infection so was in hospital on IV antibiotics for a week in July. Took weeks to recover and am now left with contracture.

 

In September my lovely (female) surgeon told me I could have the implant replaced which was a big relief as it is painful, distorted, ugly  and I basically hate it. Just had 3 month consult but saw her registrar and he was very  dismissive and said it ‘wasn’t urgent’, put me on Tamoxifen and told me to come back again in Feb. 

I know it’s not urgent, but I still feel like I’ve been kicked in the teeth. He dismissed all my fears about taking Tamoxifen and said it was for ‘my own good’. I stress about what I wear every day as my chest looks unbalanced and I basically can’t get a bra that fits and is comfortable. My implant hurts and I have to use ibuprofen gel most days. I’ve put on 1.5 stone this year, ache like hell and have had to stop taking the mini pill as my DCIS was hormone receptive. Got blood test results last week that say I’m post menopausal, which explains that maybe and the hot flushes and feeling low since I stopped the pill. I just feel a bit lost - like when you first go back to work and everyone just assumes you’re suddenly ’ok’ again. 

 

Took my first Tamoxifen tonight. If it makes me feel any worse or any more dried up

and old I’ll just stop. I joined a menopause support group on FB but that seems to be all about how great HRT is (which I obvs can’t have).

 

Not sure why I’m posting this really, just feel a bit let down and like no-one understands and needed to write it down x